MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D133601
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 01/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1.Initial reporter address line 1 (cont.): (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ¿ paroxysmal ablation procedure which included the use of thermocool® smart touch¿ electrophysiology catheter.During the ablation phase (or validation phase), the patient experienced cardiac perforation that required cardiac surgery.It was reported that a pericardial effusion occurred after re-pvi (pulmonary vein isolation).Catheters were thermocool smarttouch and lasso nav.No abnormalities during ablation and mapping.No steam pop was noticed.Bleeding occurred after the sheaths were pulled at the end of the procedure.Catheters show no external damage.The ablation was carried out with 30w in power mode.The patient was transferred to cardiac surgery.Additional medical interventions include additional procedure, x-ray, and surgery.The physician's opinion on the cause of this adverse event was "a laa tamponade during catheter manouvering to reach the ridge".Patient fully recovered after extended hospitalization because surgery was necessary to repair the tamponade.Transseptal puncture was performed with heartspan (merit) needle.Ablation was performed prior to noting the pericardial effusion.No evidence of steam pop.The location of the perforation was the left atrial appendage.No error messages observed on biosense webster equipment during the procedure.
 
Additional Manufacturer Narrative
Since no device has been received for analysis, no product investigation can be performed, and the customer complaint cannot be confirmed.Manufacturing record evaluation (mre) cannot be conducted because no lot number was provided by the customer.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL® SMART TOUCH¿ ELECTROPHYSIOLOGY CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key18750469
Report Number2029046-2024-00573
Device Sequence Number20410522
Product Code LPB
UDI-Device Identifier10846835008982
UDI-Public10846835008982
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberD133601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer02/27/2024
Initial Report FDA Received Date02/21/2024
Supplement Report FDA Received Date03/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LASSO NAV,20MM,6MMSP,D CURVE; MERIT HEARTSPAN NEEDLE; SMARTABLATE GENERATOR KIT-WW; UNK PUMP; UNK_CARTO 3
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown